Alert archive / Wisconsin / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this red flag warning at Apr 26, 2006, 12:28 PM CDT for 15 counties in Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2006, 12:28 PM CDT (17:28 UTC)
- Expired
- Apr 26, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRB 261728 RFWGRB RED FLAG WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1228 PM CDT WED APR 26 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT FOR CENTRAL AND NORTHEAST WISCONSIN... .WEST WINDS GUSTING TO 30 MPH AND RELATIVE HUMIDITY DROPPING INTO THE 15 TO 25 PERCENT RANGE WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. WIZ005-010>013-018>021-030-031-035>037-045-073-074-270000- /O.NEW.KGRB.FW.W.0001.060426T1728Z-060427T0000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1228 PM CDT WED APR 26 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH AND GUSTS TO 30 MPH WILL COMBINE WITH RELATIVE HUMIDITY OF 15 TO 25 PERCENT... TEMPERATURES NEAR 70 DEGREES AND DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THE WINDS SHOULD DECREASE BY EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:30 AM CDT, 8 hours 58 minutes earlier.
Area forecast discussion, Apr 26, 3:30 AM CDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT WED APR 26 2006 .SHORT TERM...TODAY/TONIGHT/THURSDAY. MAIN FORECAST CHALLENGE CENTERS ON WIND GUST POTENTIAL TODAY...AND THEN WEAK FRONTAL BOUNDARY WHICH SAGS INTO FAR NORTHEAST WISCONSIN LATE THIS AFTERNOON BEFORE SETTLING OVER CENTRAL WISCONSIN BY THURSDAY MORNING. BUFKIT SHOWS INVERSION BREAKING THIS MORNING WITH WIND POTENTIAL GUSTS TO 30 MPH DRY ADIABAT TO 3000 FEET TO POTENTIALLY MIX DOWN. WIND GUSTS POTENTIAL WANES THIS AFTERNOON AS FRONTAL BOUNDARY SAGS SOUTH. MODEL PROGS SHOW SURFACE DEWPOINTS IN THE 30S TODAY...HOWEVER DEWPOINTS ONLY IN THE 20S TO THE WEST AND DRIER AIR ALOFT MIXING DOWN SHOULD KEEP DEWPOINTS BELOW GUIDANCE...SOME CONVERGENT MOISTURE MAY RAISE A FEW DEGREES LATER AFTERNOON. WAA AHEAD OF THE BOUNDARY ALREADY IN AFFECT AS TEMPS HAVE RISEN FROM THE UPPER 20S TUESDAY EVENING TO THE LOWER 40S AS OF 3 AM WED. FRONTAL BOUNDARY BEGINS TO SAG SOUTHWARD OVER NORTHERN WISCONSIN THIS AFTERNOON. AS THE FRONT SAGS SOUTH LATE AFTERNOON AND INTO THE EVENING...A NORTHEAST WIND EXPECTED TO DEVELOP OVER THE NEARSHORE WATERS. WITH MAX TEMPS RISING INTO THE 60S...ONSHORE WIND SHIFT COMPONENT WILL AID IN A GUST DURING FROPA. THE FRONT EXPECTED TO REMAIN DRY DURING PASSAGE WITH DRY AIR...AND REMAIN DRY AS IT SETTLES OVER CENTRAL WISCONSIN ON THURSDAY WICH MUCH OF THE REGION UNDER INFLUENCE OF THE DRY CANADIAN HIGH PRESSURE SYSTEM. .LONG TERM...THURSDAY NITE THRU TUESDAY. FORECAST FOCUS ON PRECIPITATION CHANCES DURING THE WEEKEND. MOST MODELS THIS RUN RESPECT THE STRENGTH OF THE HIGH AND THE VERY DRY AIR ASSOCIATED WITH IT MAKING A SIGNIFICANT DENT INTO THE PRECIPITATION HEADED FOR THE AREA DURING THE WEEKEND. OF THE 00Z RUNS ONLY THE CANADIAN MODEL INSISTS ON THE LOW MOVING THRU THE AREA WITH A GENEROUS AMOUNT OF QPF. THE DGEX...NAM...ECMWF AND GFS ALL PUSH THE LOW FARTHER SOUTH WITH THE ONLY CHANCE OF PRECIP OVER THE AREA OVER PORTIONS OF CENTRAL WISCONSIN AS THE LOW TRIES TO MAKE ITS SURGE EASTWARD. ALTHOUGH CHANCES OVER CENTRAL WISCONSIN LOOK SMALL WILL LEAVE THE CHANCES IN THAT AREA DUE TO THE CLOSENESS OF THE PRECIP CUTOFF OVER THE AREA. HOWEVER WILL REMOVE ALL PRECIP CHANCES FROM THE REST OF THE CWA FROM FRIDAY AFTERNOON THRU SATURDAY EVENING AS THE DRY EASTERLY FEED KEEPS SHOWERS AT BAY WITH THE STRONG HIGH IN PLACE. THE STRONG HIGH AND DRY AIR WILL ALSO MEAN LOWER DEW POINTS SO WILL LOWER THESE NUMBERS IN THE GRIDS TO REFLECT A DRIER AIRMASS. THE HIGH WILL KEEP THE AREA DRY EARLY NEXT WEEK AS TEMPERATURES REBOUND TO ABOVE NORMAL LEVELS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 26, 4:15 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT WED APR 26 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 415 AM CDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT OVER CENTRAL WISCONSIN. THE STORMS ARE NOT LIKELY TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT. LMZ521-522-541>543-564-271100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 415 AM CDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A FRONTAL BOUNDARY IS EXPECTED TO DRIFT SOUTH OVER THE BAY OF GREEN BAY AND LAKE MICHIGAN LATE THIS AFTERNOON AND EVENING. WHILE WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS TIME...BOATERS SHOULD BE AWARE OF A SHARP WIND SHIFT FROM WEST TO NORTHEAST DURING FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TDH/KURIMSKI WEATHER.GOV/GREENBAY
Nearby
Red Flag Warnings in Wisconsin, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.